Alert archive / Missouri / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this wind chill advisory at Jan 3, 2018, 3:08 PM CST for 7 counties in Missouri. It took effect at Jan 4, 2018, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2018, 3:08 PM CST (21:08 UTC)
- In effect from
- Jan 4, 2018, 12:00 AM CST
- Expired
- Jan 4, 2018, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
Counties Benton County, MO, Camden County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WWUS43 KSGF 032108 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 308 PM CST Wed Jan 3 2018 ...Very Cold Wind Chills Late Tonight and Thursday Morning... MOZ055>058-069>071-041200- /O.NEW.KSGF.WC.Y.0001.180104T0600Z-180104T1600Z/ Benton-Camden-Maries-Miller-Morgan-Phelps-Pulaski- Including the cities of Aurora Springs, Camdenton, Cole Camp, Crockerville, Decaturville, Edmonson, Eldon, Fort Leonard Wood, Lake Ozark, Laquey, Laurie, Lincoln, Mora, Northwye, Osage Beach, Roach, Rocky Mount, Rolla, Stover, Versailles, Vichy, Village of Four Seasons, Warsaw, Waynesville, and Whitakerville 308 PM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 to 12 below zero. * WHERE...Portions of central and east central Missouri. * WHEN...From midnight tonight to 10 AM CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Schaumann
2 follow-up statements
760 WWUS43 KSGF 040838 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 238 AM CST Thu Jan 4 2018 ...Very Cold Wind Chills Through This Morning... MOZ055>058-069>071-041600- /O.CON.KSGF.WC.Y.0001.000000T0000Z-180104T1600Z/ Benton-Camden-Maries-Miller-Morgan-Phelps-Pulaski- Including the cities of Aurora Springs, Camdenton, Cole Camp, Crockerville, Decaturville, Edmonson, Eldon, Fort Leonard Wood, Lake Ozark, Laquey, Laurie, Lincoln, Mora, Northwye, Osage Beach, Roach, Rocky Mount, Rolla, Stover, Versailles, Vichy, Village of Four Seasons, Warsaw, Waynesville, and Whitakerville 238 AM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 above zero to 12 below zero. * WHERE...Portions of central and east central Missouri. * WHEN...Until 10 AM CST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
076 WWUS43 KSGF 041555 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 955 AM CST Thu Jan 4 2018 ...The wind chill Advisory will expire at 10 AM CST... MOZ055>058-069>071-041700- /O.EXP.KSGF.WC.Y.0001.000000T0000Z-180104T1600Z/ Benton-Camden-Maries-Miller-Morgan-Phelps-Pulaski- Including the cities of Aurora Springs, Camdenton, Cole Camp, Crockerville, Decaturville, Edmonson, Eldon, Fort Leonard Wood, Lake Ozark, Laquey, Laurie, Lincoln, Mora, Northwye, Osage Beach, Roach, Rocky Mount, Rolla, Stover, Versailles, Vichy, Village of Four Seasons, Warsaw, Waynesville, and Whitakerville 955 AM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... The wind chill advisory will be allowed to expire at 10 AM. Temperatures will continue to slowly warm today with wind chills also improving. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 11:15 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 3, 11:15 AM CST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1115 AM CST Wed Jan 3 2018 .SYNOPSIS... Issued at 155 AM CST Wed Jan 3 2018 A surface cold front was just now pushing into northwest Missouri from the northwest along with an upper level shortwave embedded within an amplified northwest flow regime still over the region. Southwesterly flow ahead of the front was keeping temperatures in the teens across the area, but the wind speeds were dropping wind chills into the single digits. Not much on the radar reflectivity with this cold front and shortwave and pretty dry at the surface so not expecting much more than a snow flurry or a few. The forecast focus will be on temperatures until late in the weekend when the pattern changes and brings us warmer weather and a chance of precipitation. && .SHORT TERM...(Today and tonight) Issued at 155 AM CST Wed Jan 3 2018 For today, the front will come through tonight with high pressure building into the region tonight and Thursday. Temperatures today will mostly be in the lower to upper 20s from northeast to southwest across the forecast area with temperatures dipping back down into the single digits for most areas, to teens over the far southwest forecast area. Some wind chills tonight may dip into the single digits below zero, but for now we are keeping it out of wind chill advisory criteria (-10 deg F). .LONG TERM...(Thursday through Tuesday) Issued at 155 AM CST Wed Jan 3 2018 The coldest part of the airmass will shift east on Thursday night and Friday, with highs by Friday in the mid 20s to around 40 from northeast to southwest across the forecast area. The pattern will begin to transition over the weekend with a the trough continuing to slide east and upper ridging breaking down over the Rockies as energy moves in from the west. This energy will eventually deepen into a trough over the central U.S. late in the weekend into early next week with a surface low pressure system developing over the central and southern Plains, eventually tracking across the forecast area Sunday night. Temperatures should warm above freezing to the mid 40s on Saturday across the area ahead of the precipitation, with a strong warm air advection pattern over the area Saturday night. Currently we have temperatures dipping into the mid 20s over the eastern Ozarks Saturday night and remaining above freezing over the west. We are currently going with just rain/snow but will need to start monitoring the warm nose aloft in combo with the sub freezing temperatures on Saturday night. By Sunday, we should see highs warm into the mid 40s to around 50, so any wintry type weather will cease, but will continue with decent rain chances throughout the area. Colder air is drawn back down behind the surface low on Sunday night and we have some sub 32 degree temperatures going for the northwest half of the forecast area and will have to monitor for wintry weather again as the system ends. Thermal profiles aloft behind the low are sharply different between the ECMWF/GFS with EC much colder at 850mb now. One of the reasons we are keeping things simple with rain/snow at this point. Precipitation should end by midday Monday with high pressure moving back into the area. Upper pattern by Tuesday/Wednesday is more of a zonal flow which should keep things more mild than we have had lately. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1111 AM CST Wed Jan 3 2018 MVFR ceilings will clear out of southern Missouri early this afternoon. VFR conditions can then be expected through Thursday morning. Brisk and gusty northwest winds can be expected through this afternoon before decreasing this evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Schaumann
Hazardous weather outlook, Jan 3, 1:49 PM CST, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 149 PM CST Wed Jan 3 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 149 PM CST Wed Jan 3 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated Excessive cold risk. DISCUSSION... Wind chill readings will range from around 0 to as cold as 12 below zero late tonight and early Thursday morning. The coldest readings will occur across central Missouri. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind chill values from 5 below zero to 10 above zero can be expected at times into Saturday morning. A light wintry mix of precipitation will be possible Sunday morning, especially along and east of the U.S. 65 corridor. Minor accumulations of ice and snow are possible, however confidence remains low regarding exact amounts and locations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
Nearby
Wind Chill Advisories in Missouri, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.